Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 84, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2013, 1:52 PM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2013, 1:52 PM EDT (17:52 UTC)
- Expired
- Jul 7, 2013, 2:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 62 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 1:55 PM EDT | HAIL 1 | 2 Wnw Canaan, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
438 WUUS51 KALY 071752 SVRALY MAC003-NYC021-071830- /O.NEW.KALY.SV.W.0084.130707T1752Z-130707T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 152 PM EDT SUN JUL 7 2013 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF CHATHAM... WEST CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF GREAT BARRINGTON... * UNTIL 230 PM EDT * AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHATHAM...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AUSTERLITZ BY 210 PM EDT... HOUSATONIC...LENOX...LEE AND 8 MILES NORTH OF GREAT BARRINGTON BY 230 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. && LAT...LON 4238 7320 4218 7332 4232 7365 4246 7354 TIME...MOT...LOC 1752Z 293DEG 12KT 4236 7352 $$ IRL
1 follow-up statement
913 WWUS51 KALY 071810 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 210 PM EDT SUN JUL 7 2013 MAC003-NYC021-071830- /O.CON.KALY.SV.W.0084.000000T0000Z-130707T1830Z/ BERKSHIRE MA-COLUMBIA NY- 210 PM EDT SUN JUL 7 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR EAST CENTRAL COLUMBIA AND WEST CENTRAL BERKSHIRE COUNTIES... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AUSTERLITZ...OR 7 MILES EAST OF CHATHAM...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN RIVER BY 215 PM EDT... WEST STOCKBRIDGE CENTER...RICHMOND FURNACE AND RICHMOND BY 220 PM EDT... WEST STOCKBRIDGE AND CAREY CORNER BY 225 PM EDT... ROCKDALE MILLS...LARRYWAUG...INTERLAKEN AND GLENDALE BY 230 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. && LAT...LON 4238 7320 4218 7332 4232 7365 4246 7354 TIME...MOT...LOC 1810Z 293DEG 12KT 4234 7345 $$ IRL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:23 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 7, 1:23 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBANY NY 123 PM EDT SUN JUL 7 2013 .SYNOPSIS... THE BERMUDA HIGH WILL BEGIN TO WEAKEN AND MOVE A LITTLE FURTHER SOUTHEAST THROUGH THIS AFTERNOON. THIS WILL ALLOW MOISTURE TO MOVE BACK INTO THE REGION...INCREASING THE RISK OF SHOWERS AND THUNDERSTORMS. TONIGHT INTO MONDAY...AN UPPER LEVEL DISTURBANCE WILL MOVE BACK INTO FROM THE OHIO VALLEY...KEEPING OUR WEATHER UNSETTLED. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS ARE DEVELOPING WITH QUITE A BIT OF INSTABILITY OVER THE REGION. FREEZING LEVELS AND -20C LEVELS QUITE HIGH...BUT THERE COULD BE A STORM OR TWO THAT COULD PRODUCE SOME STRONG GUSTY WINDS...AND HEAVY RAIN IS ALWAYS A THREAT WITH LOCALIZED FLASH FLOODING. JUST SOME MINOR ADJUSTMENTS TO THE TEMPERATURES AND RAIN CHANCES THROUGH THIS AFTERNOON. THE LOCAL WRF AND HRRR SUGGEST AN ACTIVE AFTERNOON AND EVENING ACROSS THE REGION. HEAT INDICES IN THE MID HUDSON VALLEY AND NW CT WILL TOUCH 100 AT TIMES THIS AFTERNOON BUT NOT WIDESPREAD ENOUGH OR LONG ENOUGH DURATION FOR A SHORT FUSE HEAT ADVISORY. HEAT INDICES HAVE BEEN NEAR 100 THE PAST COUPLE OF AFTERNOONS AND HEAT INDICES A DEGREE OR TWO WARMER THIS AFTERNOON SHOULD FEEL NEARLY THE SAME AS THE PAST COUPLE OF AFTERNOONS. PREVIOUS DISCUSSION DESCRIBES THE FACTORS AFFECTING CONVECTION THIS AFTERNOON AND EVENING AND IS BELOW.. QUITE AN INSTABILITY GRADIENT HAS ALREADY SET UP ACROSS THE AREA...SINCE LOCATIONS TO THE SOUTH OF ALBANY DID NOT HAVE ANY CLOUDS/SHOWERS MOVE THROUGH EARLIER AND INSTEAD HAD SUNSHINE. COMBINED WITH A RETURN IN LOW LEVEL MOISTURE...THIS HAS ALLOW SBCAPE VALUES TO SURGE IN TO THE 2000-3000 J/KG RANGE LATE THIS MORNING. TO THE NORTH A RATHER SHARP INSTABILITY GRADIENT NOW EXISTS...ALTHOUGH IT WILL BECOME SOMEWHAT MORE UNIFORM BY EARLY AFTERNOON DUE TO PARTIAL SUNSHINE HEATING THIS AREA AS WELL. HOWEVER...THE INSTABILITY GRADIENT AND DIFFERENTIAL HEATING THAT OCCURRED MAY RESULT IN AN AREA TO WATCH FOR ENHANCED CONVECTION BY EARLY TO MID AFTERNOON. ANOTHER SOURCE OF ASCENT COULD BE A SUBTLE IMPULSE MOVING NORTHEASTWARD FROM THE UPPER LOW OVER THE OHIO VALLEY...THAT COULD TRACK THROUGH PA/NY THIS AFTERNOON AND EVENING. SO KEPT MENTION OF SCATTERED THUNDERSTORMS WITH RELATIVELY HIGH POPS OF 5O PERCENT. MESOSCALE MODELS SHOWING CONVECTION INITIATING ACROSS MUCH OF THE AREA THIS AFTERNOON...AND SOME STORMS COULD BE STRONG BASED ON HOW TALL UPDRAFTS ARE ABLE TO GET. DEEP LAYER SHEAR AROUND 25-35 KT IS SUFFICIENT FOR STORM ORGANIZATION...ALTHOUGH ONCE AGAIN MID LEVEL LAPSE RATES REMAIN RATHER MARGINAL AROUND 6.0 C/KM AND HIGH FREEZING LEVELS OVER 14 KFT. WITH MODERATE TO HIGH LEVELS OF INSTABILITY...WILL HAVE TO WATCH FOR WET MICROBURST POTENTIAL AND ONCE AGAIN HEAVY RAIN AND POSSIBLE ISOLATED FLASH FLOODING WITH THE STRONGER AND SLOW MOVING T-STORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... WHILE THE AFOREMENTIONED DISTURBANCES WILL MOVE ON BY THIS EVENING...THE ACTUAL UPPER AIR LOW LOOKS TO MOVE OUR WAY LATE TONIGHT INTO MONDAY. THIS WILL SERVE TO COOL THE ATMOSPHERE A LITTLE BUT THE WIND FIELD (BULK SHEAR) LOOKS WEAK. SHOWERS AND STORMS LOOK TO DIMINISH IN AREA DURING THE EVENING...BUT COULD REKINDLE LATER OVERNIGHT INTO EARLY MONDAY. LOWS OVERNIGHT WILL BE MUGGY...65 TO 70 DEGREES. WE EXPECT PLENTY OF CLOUDS AROUND WITH THIS FEATURE INTO MONDAY WHICH DESPITE A SLIGHTLY COOLER MID LEVEL ATMOSPHERE...SHOULD ONCE AGAIN KEEP THUNDERSTORMS FROM THE MOST PART GETTING STRONG OR SEVERE. PWATS LOOK TO INCREASE SLIGHTLY...REACHING NEARLY 2 INCHES. THE BIGGER CONCERN WITH THE THUNDERSTORMS ON MONDAY WOULD BE THE POTENTIAL FOR EXCESSIVE RAINFALL. THERE THE POTENTIAL FOR SLOW MOVING THUNDERSTORMS TO PRODUCE RAINFALL EXCEEDING ONE-HOUR FLASH FLOOD GUIDANCE OF ONLY 1-2 INCHES ACROSS REGION. WHILE IT IS TOO EARLY TO ISSUE A FLASH FLOOD WATCH WE WILL CONTINUE TO HIGHLIGHT THIS POTENTIAL IN OUR HAZARDOUS WEATHER OUTLOOK PRODUCT. WITH THE CLOUDS AND EXPECTED SHOWERS AND STORMS ON MONDAY...TEMPERATURES WILL NOT BE AS HIGH AS THEY HAVE BEEN...TOPPING OUT 80-85 MOST VALLEY LOCATIONS...70S HIGHER TERRAIN. HOWEVER...IT WILL CERTAINLY REMAIN VERY HUMID. MONDAY NIGHT...LINGERING SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AS THE UPPER AIR LOW OPENS AND FLEES TO THE EAST. PARTIAL CLEARING WILL ALLOW TEMPERATURES TO DIP A LITTLE LOWER...60 TO 65 DEGREES MOST PLACES...WITH A FEW UPPER 50S ACROSS THE ADIRONDACK PARK. TUESDAY...OPTIMISTICALLY LOOKS LIKE A MAINLY DRY DAY AS SLIGHTLY DRIER AIR WORKS INTO THE REGION VIA WEAK SUBSIDENCE. STILL...DECIDED TO ASSIGN SLIGHT POPS DURING THE AFTERNOON AS THERE WILL BE SOME INSTABILITY AND PRESUMABLY LOTS OF LOW LEVEL MOISTURE EVAPORATING FROM THE GROUND. SUNSHINE WILL RETURN TO HELP BOOST TEMPERATURES TO BETWEEN 85 AND 90 DEGREES IN MOST AREAS. IT LOOKS MAINLY DRY TUESDAY NIGHT...BUT BY WEDNESDAY...THE NEXT DISTURBANCE IN THE NORTHERN STREAM APPROACHES...BRINGING YET ANOTHER INCREASING THREAT IN SHOWERS AND THUNDERSTORMS. LOWS WILL GENERALLY BE IN THE 60S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE PERIOD STARTS OUT WEDNESDAY WITH A WARM FRONT AND/OR PRE-FRONTAL TROUGH APPROACHING THE AREA FROM THE GREAT LAKES AND OHIO VALLEY. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE EVENTUAL INTENSITY OF T-STORMS WILL DEPEND ON THE DEGREE OF INSTABILITY...WHICH WILL BE TIED TO CLOUD COVER. THERE SHOULD BE DECENT FLOW ALOFT FOR MID JULY WITH A MIGRATORY SUB-1000MB CYCLONE TRACKING EASTWARD ACROSS NEAR HUDSON BAY. THE ASSOCIATED COLD FRONT WILL PASS THROUGH THE REGION SOMETIME WEDNESDAY NIGHT...AND THEN BECOME NEARLY STATIONARY TO THE SOUTH OF THE REGION THURSDAY. POPS WILL BE FORECAST TO DECREASE FROM AROUND 50 PERCENT WEDNESDAY NIGHT...TO 30 TO 40 PERCENT ON THURSDAY. ONLY 20 PERCENT POPS ARE FORECAST THURSDAY NIGHT AND DRY WEATHER FOR FRIDAY AS THE UPPER LEVEL WAVE FORMS A CLOSED/CUTOFF LOW TO OUR SOUTHWEST...AND FOR A BRIEF TIME DRIER AIR MOVES INTO THE REGION. THE DRIER AIR WILL BE SHORT-LOVED AS THE UPPER LOW EVENTUALLY INDUCES THE MOISTURE ALONG THE FRONT TO SURGE NORTHWARD AGAIN FRIDAY NIGHT AND SATURDAY WITH A CHANCE OF SHOWERS. AFTER WEDNESDAY...TEMPERATURES AND HUMIDITY LEVELS WILL START TO DROP OFF SOMEWHAT AS A COOLER NORTHERLY FLOW DEVELOPS IN WAKE OF THE COLD FRONT. HIGHS WEDNESDAY WILL BE IN THE UPPER 70S AND 80S...IN THE MID 70S TO MID 80S THURSDAY...IN THE MID 70S TO LOWER 80S FRIDAY AND SATURDAY. LOWS WEDNESDAY NIGHT WILL BE IN THE MID 60S TO LOWER 70S...THE UPPER 50S AND 60S THURSDAY NIGHT...AND THE MID 50S TO MID 60S FRIDAY NIGHT. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... PREDOMINATELY VFR CONDITIONS WILL PREVAIL AT THE TAF SITES THIS AFTERNOON MINUS ANY SHOWER/THUNDERSTORM ASSOCIATED MVFR/IFR FLYING CONDITIONS. HAVE ONLY MENTIONED VCSH IN THE TAFS AT THIS TIME AS COVERAGE WILL REMAIN SCATTERED AT BEST AND WILL AMEND AS NEEDED. LATEST RADAR IMAGERY DEPICTS SCATTERED SHOWERS/THUNDERSTORMS DEVELOPING ACROSS THE REGION AND THESE WILL PERSIST THROUGH THE EVENING HOURS. ANY CONVECTION SHOULD DIMINISH BY MIDNIGHT WITH A BRIEF LULL IN PRECIPITATION AHEAD OF THE NEXT APPROACHING SYSTEM. INCREASING CLOUD COVER SHOULD LIMIT FOG POTENTIAL SOMEWHAT TONIGHT BUT WILL CONTINUE WITH MVFR FOG FOR ALL TAF SITES EXCEPT KALB. AN UPPER-LEVEL SHORTWAVE TROUGH AND SURFACE FRONTAL BOUNDARY WILL APPROACH THE REGION TONIGHT AND MONDAY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE TAF SITES TO END THE TAF PERIOD. SURFACE WINDS WILL BECOME SOUTH OR SOUTHWEST AT 5 TO 10 KTS...THEN BECOME LIGHT AGAIN AFTER SUNSET. OUTLOOK... TUE...MAINLY VFR. SCT -SHRA/-TSRA. WED...VFR/MVFR/IFR DUE TO SCT TO NUM -SHRA/-TSRA. THU-FRI...MAINLY VFR. SCT PM -SHRA/-TSRA. MVFR/IFR OVERNIGHT FOG POSSIBLE TUE-FRI. && .FIRE WEATHER... NO FIRE WEATHER ISSUES ARE EXPECTED OVER THE NEXT SEVERAL DAYS. AFTER A BRIEF BREAK IN THE ACTION ON SATURDAY...IT LOOKS AS IF SCATTERED SHOWERS AND THUNDERSTORMS RETURN TODAY AND AGAIN TOMORROW. SOME OF THESE ESPECIALLY ON MONDAY COULD PRODUCE LOCALLY HEAVY RAINFALL. TUESDAY LOOKS DRIER BUT THEN MORE SHOWERS COULD TAKE PLACE ON WEDNESDAY. NORMAL RH RECOVERIES EACH NIGHT BETWEEN 80 TO 100 PERCENT WILL ALLOW FOR WIDESPREAD DEW FORMATION. DAYTIME RH VALUES WILL GENERALLY BE IN THE 40 TO 60 PERCENT RANGE. && .HYDROLOGY... THE MOHAWK RIVER AT UTICA CONTINUES TO EXPERIENCE MINOR FLOODING. THE RIVER AND CREEK FLOWS NEAR THE WEST CENTRAL MOHAWK RIVER ARE EXPECTED TO GRADUALLY RECEDE INTO THE WEEKEND...UNLESS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OCCUR OVER OR NEAR THE BASIN. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVEN MORE COVERAGE OF SHOWERS AND THUNDERSTORMS MONDAY WITH THE APPROACH OF A WEAK COLD FRONT AND UPPER AIR LOW PRESSURE SYSTEM. A MOIST AND HUMID AIR MASS WILL ALLOW ANY SHOWER OR THUNDERSTORM TO BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...AND A QUICK INCH OR MORE OF RAINFALL DUE TO THE ANOMALOUS PRECIPITABLE WATER VALUES...ESPECIALLY ON MONDAY. THERE WILL BE A CONTINUED THREAT FOR ISOLATED FLASH FLOODING...AS WELL AS FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. NO FLASH FLOOD WATCHES ARE BEING ISSUED DUE TO THE EXPECTED ISOLATED NATURE OF ANY FLOODING. IT IS ALSO DIFFICULT TO DETERMINE WHERE THE HEAVIEST RAINFALL WILL OCCUR. WHILE ADDITIONAL FLOODING IS NOT ANTICIPATED ON ANY MAIN STEM RIVER POINTS...LOCALLY SHARP RISES ARE POSSIBLE DUE TO ANY CONVECTION THAT MAY OCCUR OVER THE NEXT SEVERAL DAYS...ESPECIALLY FOR THOSE POINTS THAT ARE MORE FLASHIER IN NATURE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/NAS NEAR TERM...HWJIV/NAS SHORT TERM...HWJIV LONG TERM...GJM AVIATION...IRL FIRE WEATHER...HWJIV HYDROLOGY...NAS
Hazardous weather outlook, Jul 7, 10:57 AM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1057 AM EDT SUN JUL 7 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1057 AM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. THE THUNDERSTORMS ARE GENERALLY NOT EXPECTED TO BE SEVERE...ALTHOUGH A FEW STORMS MAY APPROACH SEVERE LEVELS WITH STRONG WINDS THE MAIN THREAT. THUNDERSTORMS WILL MOVE FROM WEST-SOUTHWEST TO EAST-NORTHEAST AT AROUND 25 MPH. SOME OF THE THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY ON MONDAY...MAINLY DURING THE AFTERNOON. WHILE THESE AGAIN ARE NOT EXPECTED TO BECOME SEVERE...THEY COULD CONTAIN HEAVY RAINFALL. THIS RAINFALL COULD LEAD TO PONDING OF WATER OR POSSIBLY EVEN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MIGHT BE ISSUED LATER TODAY FOR MONDAY. THERE IS A CHANCE OF MORE THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 1:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
113 PM EDT SUN JUL 7 2013
NYZ052>054-059>061-071745-
EASTERN ALBANY NY-EASTERN GREENE NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
113 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM IN
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR SELKIRK...OR ABOUT 8 MILES
SOUTHWEST OF EAST GREENBUSH...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
NASSAU AND 9 MILES SOUTH OF WEST SAND LAKE BY 125 PM EDT
8 MILES SOUTH OF AVERILL PARK BY 130 PM EDT
LAT...LON 4243 7348 4244 7378 4243 7384 4245 7388
4259 7387 4267 7347
TIME...MOT...LOC 1713Z 267DEG 36KT 4251 7375
IRLSpecial weather statement, Jul 7, 1:46 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 146 PM EDT SUN JUL 7 2013 NYZ053-054-060-061-071815- WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY- WESTERN RENSSELAER NY- 146 PM EDT SUN JUL 7 2013 ...A STRONG THUNDERSTORM IN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN WITH RAINFALL RATES A HALF INCH TO ONE INCH PER HOUR. THIS STORM WAS LOCATED NEAR NASSAU...OR ABOUT OVER NASSAU...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... STEPHENTOWN BY 215 PM EDT LAT...LON 4265 7338 4242 7341 4244 7373 4259 7374 TIME...MOT...LOC 1745Z 268DEG 13KT 4251 7361 IRL
Special weather statement, Jul 7, 1:48 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT SUN JUL 7 2013
NYZ060-061-071815-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
148 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM IN
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CHATHAM...OR
ABOUT OVER CHATHAM...AND MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
AUSTERLITZ BY 210 PM EDT
LAT...LON 4237 7341 4232 7342 4223 7346 4226 7352
4233 7368 4243 7362 4241 7339
TIME...MOT...LOC 1748Z 293DEG 12KT 4236 7355
IRLSpecial weather statement, Jul 7, 1:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EDT SUN JUL 7 2013
NYZ042-043-071830-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
152 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR HULETTS LANDING...OR ABOUT 12
MILES NORTHWEST OF WHITEHALL...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF HAGUE BY 155 PM EDT
HULETTS LANDING AND 9 MILES SOUTH OF ROGERS ROCK CAMPGROUND BY 200 PM
EDT
7 MILES NORTH OF WHITEHALL BY 210 PM EDT
IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH MAY FALL IN A SHORT
AMOUNT OF TIME...WHICH COULD LEAD TO PONDING OF WATER ON
ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.
LAT...LON 4377 7334 4375 7336 4372 7336 4369 7340
4359 7342 4358 7340 4363 7337 4363 7332
4353 7323 4360 7380 4378 7378 4381 7338
TIME...MOT...LOC 1751Z 276DEG 22KT 4367 7356
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:07 AM EDT | Special Weather Statement | ALY | Oneida | 23 min |
| Jul 7, 6:30 AM EDT | Special Weather Statement | ALY | Fulton | 30 min |
| Jul 7, 7:00 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 30 min |
| Jul 7, 7:31 AM EDT | Special Weather Statement | ALY | Albany, Schenectady, Schoharie | 29 min |
| Jul 7, 1:13 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
| Jul 7, 1:31 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Ulster | 3 hr |
| Jul 7, 1:46 PM EDT | Special Weather Statement | ALY | Rensselaer | 29 min |
| Jul 7, 1:48 PM EDT | Special Weather Statement | ALY | Columbia | 27 min |
| Jul 7, 1:52 PM EDT | Special Weather Statement | ALY | Warren | 38 min |
| Jul 7, 1:58 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 32 min |
| Jul 7, 2:24 PM EDT | Flash Flood Warning | ALY | Columbia | 6 hr |
| Jul 7, 2:30 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 45 min |
| Jul 7, 3:04 PM EDT | Special Weather Statement | ALY | Ulster | 41 min |
| Jul 7, 3:14 PM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Jul 7, 3:46 PM EDT | Special Weather Statement | ALY | Columbia | 44 min |
| Jul 7, 3:49 PM EDT | Special Weather Statement | ALY | Rensselaer | 56 min |
| Jul 7, 4:13 PM EDT | Special Weather Statement | ALY | Schoharie | 32 min |
| Jul 7, 4:22 PM EDT | Special Weather Statement | ALY | Rensselaer | 23 min |
| Jul 7, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 63 min |
| Jul 7, 4:39 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 3 hr |
| Jul 7, 5:21 PM EDT | Special Weather Statement | ALY | Saratoga | 24 min |
| Jul 7, 5:41 PM EDT | Special Weather Statement | ALY | Rensselaer | 34 min |
| Jul 7, 6:33 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Jul 7, 6:50 PM EDT | Areal Flood Advisory | ALY | Schoharie | 3 hr |
| Jul 7, 6:54 PM EDT | Special Weather Statement | ALY | Montgomery | 51 min |
| Jul 7, 7:08 PM EDT | Special Weather Statement | ALY | Schenectady, Schoharie | 67 min |
| Jul 7, 7:10 PM EDT | Areal Flood Advisory | ALY | Albany, Schenectady, Schoharie | 3 hr |
| Jul 7, 7:59 PM EDT | Areal Flood Advisory | ALY | Albany, Fulton, Herkimer, Montgomery, Saratoga, Schenectady and 1 more | 3 hr |
| Jul 7, 2:29 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.